Sometimes, ordered medications are lost in communication among doctors, nurses and pharmacists. When receiving orders through phone, write down the instructions and repeat everything before hanging up.
High alert medication are so potent that a slight variation in dosage given will directly affect the patient’s vital signs. High alert drugs include heparin, dopamine, dobutamine, nicardipine, digoxin and many more.
To avoid unnecessary adverse drug reactions, always ask the patient about any known drug allergies before giving new medications. Sometimes, healthcare workers also forget to record the known drug allergies of the patient in their chart. Sometimes, nurses are more sensitive in overseeing drug incompatibilities in the patient’s treatment regimen. It is not advisable to put drugs into another container but if you must do it, label the new container properly.
If you must give the drug through a nasogastric tube, clarify with the doctor first as you should not crush an extended-release tablet.
This is practical whenever you can’t read a poorly written medication order or if you think there has been a typographical error in the new order.
For example, a nurse is having trouble reading the newly ordered medication for a 14 year old boy with seizures. If one of your patients receives eardrops and eye drops simultaneously, you can create a simple marker so you don’t confuse using them interchangeably. To avoid medication errors, always keep the patient’s safety in mind while giving their medications. These simple products help to introduce systems in which vials and packaging with similar appearances, look alike or sound alike, are marked or distinguished to avoid choosing the wrong medication. E M Innovations provides a range of error prevention and medication safety items to help provide safe storage and promote safe use of medications.
Your child is going home with a gastrostomy tube (G-tube) or gastro-jejunum tube (G-J tube) in place.
Bolus feeding. A meal-sized amount of liquid food is given through the tube several times a day. Your child’s health care provider or home health nurse will tell you how much liquid food to use for each bolus feeding. After the feeding, flush the extension tubing with water (as you were shown in the hospital). For bolus feeding, your child’s health care provider or home health nurse will tell you how much liquid food to use for each feeding. For continuous feeding, the amount of food to be given and time frame are often set on the pump for you. Flush your child’s G- or G-J tube after each feeding or as instructed by your child’s health care provider or home health nurse.
The tube feels loose, comes out, or the size of the opening where the tube enters the skin increases. A simple flaw in the administration of medication can put a patient’s life in danger. You can do this by simply asking the patient’s full name and date of birth to make sure the information given matches your medication card. Some hospitals even use a barcode scanning system where you can just scan the patient’s arm band with a small device to verify their names. There are lots of drugs with similar brand names like clonidine and klonopin, celebrex and cerebryx and many more. Be careful as well with drug packaging as some medicines come in deceptively similar packaging or canisters.
A drug handbook is a wealth of important information about different drugs like adverse reactions, drug incompatibilities, precautions and many more. Over time, you will memorize important information for different drugs before administration.
To avoid miscommunication, there are simple things you can do in carrying out doctor’s orders for new medications. For this reason, it is important to have someone double check your high alert medications before you administer them to your patient.
There are some occasions where patients forget to state their drug allergies upon initial history taking. For these reasons, it is essential to verify and ask your patients about their known drug allergies when starting a new medication.
If you have a smart phone, try to install a drug index app as it will be handy whenever you want to look up for a drug quickly.
If you think a newly ordered medication will do more harm to the patient than its intended therapeutic effect, clarify it with the doctor. Relating the patient’s case in carrying out new medication orders is helpful in making clarifications. The written order reads like “prednisone” but considering the case of the patient, the nurse decided to clarify with the doctor if the patient really needs prednisone as part of his maintenance drugs at home.
Considering the patient’s case in carrying out new medication orders saved him from unnecessary adverse drug reactions. Applying a small colored sticker on one side of the container is helpful especially if you have lots of medications to administer in other patients. If you are just new in practicing the nursing profession, asking guidance from your senior nurses is also helpful in preventing medication errors. She is working as a staff nurse in the pediatric ward of a private city hospital for more than two years. E M Innovations introduces simple and effective new products to help prevent medication errors. E M Innovations' new line of high alert labeling, shrink bands and storage options to segregate high alert medications are great tools to prevent medication mix-ups and to draw attention to the medications, as well as verify strength and expiration dates. Your child’s tube and supplies may look or work differently from what are described and shown here.
Fortunately, you only need one trait to reduce the risk of medication errors at work – attentiveness. It is also more convenient if you will peel the old label from the previous canister and stick it to the new canister. Be careful in crushing or cutting them up as these drugs will produce quick potent effects when taken without the extended-release coating. This is an easy technique in simplifying safety measures in giving medications to your patients. Seasoned nurses know more techniques in reducing the risks of such mistakes so ask for their guidance and advice as you start working in your unit.
The G-J tube is placed through the abdominal wall into your child’s stomach and extends into the jejunum (part of the small intestine). Always follow the instructions given by your child’s health care provider or home health nurse. These tubes are used to deliver liquid food directly to your child’s stomach or small intestine. Make sure you know what should not be put in the tube (such as whole pills). Ask them for phone numbers to call if you need help. You were given home care instructions for your child’s G-tube or G-J tube before he or she was discharged from the hospital.
Changing the child’s position so that he or she is lying down or sitting upright may also improve the flow.
Diabetes numbers high morning|
M.fb versi dasar
Best herbs for diabetes control india
Type 2 diabetes dementia symptoms 2014